MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number IAS12-150LPI
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer that the ias12-150lpi, airseal 12/150mm lpi port was being used during a video assisted thoracic surgery on (b)(6) 2024 and ¿i was recently made aware of an incident on (b)(6) 2024 at (b)(6) hospital where a corner of the rubber valve on the sound cap of an airseal 12mm trocar ripped off and was found in the patient¿s abdomen.The circulation nurse reports that the rubber valve ripped after inserting and removing a stapler from the trocar.They also report they have been operating with the same stapler for a year and this has not happened before.I have recommended to the account that they should remove the sound cap before inserting the stapler or removing specimen¿¿.Per further assessment it was found that the fragment was retrieved and ¿the patient is fine, no harm done to the patient.¿.There was no extended stay at the hospital for the patient.The procedure was completed with a 5 minute delay.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the ias12-150lpi, airseal 12/150mm lpi port was being used during a video assisted thoracic surgery on (b)(6) 2024 and ¿i was recently made aware of an incident on (b)(6) 2024 at holy name hospital where a corner of the rubber valve on the sound cap of an airseal 12mm trocar ripped off and was found in the patient¿s abdomen.The circulation nurse reports that the rubber valve ripped after inserting and removing a stapler from the trocar.They also report they have been operating with the same stapler for a year and this has not happened before.I have recommended to the account that they should remove the sound cap before inserting the stapler or removing specimen¿¿.Per further assessment it was found that the fragment was retrieved and ¿the patient is fine, no harm done to the patient.¿.There was no extended stay at the hospital for the patient.The procedure was completed with a 5 minute delay.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of (b)(4) reports, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: if desired, optional sound cap (8 mm, 12 mm) may be placed on cannula at this time.(note: if using optional sound cap, use caution when inserting a sharp or large device through the cannula.The optional sound cap may be removed from the cannula at any time during the procedure and should be removed before inserting any sharp or large objects into the cannula.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
AIRSEAL
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key19892230
Report Number3007305485-2024-00113
Device Sequence Number7796832
Product Code GCJ
UDI-Device Identifier10845854052006
UDI-Public(01)10845854052006(17)261025(10)202310264
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K230239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIAS12-150LPI
Device Lot Number202310264
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer09/09/2024
Initial Report FDA Received Date08/02/2024
Supplement Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic